Bisoprolol: Hi everyone, I have been on... - British Heart Fou...

British Heart Foundation

37,643 members24,195 posts

Bisoprolol

Ashisan profile image
13 Replies

Hi everyone, I have been on Bisoprolol 1.25mg for 16 days and each day I am feeling more and more tired and unwell since Saturday its been to the point I can hardly get out of bed and feel unsteady on my feet. I am having blurred vision at times too.

Has anyone else had these types of side effects. This is not the first time I have had these tablets and gave up on taking them before it became this bad last time. Should I carry on and take it that these side effects will ware off or is it best to go to the doctor?

Any experiences with these tablets or advice would be greatly appreciated. Thank you.

13 Replies
Prada47 profile image
Prada47

Hi

I take 10mg without problems sounds like a very severe reaction to 1.25mg. You need to speak to the issuing Doctor !!

Ashisan profile image
Ashisan in reply to Prada47

I will thanks.

Robbie1964 profile image
Robbie1964

You need to speak to your Doctor if you are experiencing side effects which haven't got better after a few days. 1.25mg is the lowest dose of Bisoprolol that is available. It's the dosage that I take each day.

Medication is supposed ot be beneficial - those symptoms hardly sound beneficial to me.

Last year I was given Entresto - it certainly knew how to manage my heart in an extremely positive way - but it also causes me to suffer coughing to an extreme level.

After doing tests to make sure I wasn't imagining things, told my NP and came off it. I am now on a different type of medication that does the saem job but without the cough.

Advise of your concerns, ask if there is another medication that is available to do the job but without those side effects.

allanrobson profile image
allanrobson

Was on it after HA last March and had a similar reaction. Cardiac nurse got dose reduced and came off it very quickly with doctors guidance. As always, check with professionals before doing anything. Good luck.

dawny1908 profile image
dawny1908

Hi I had all of the above when I started taking mine but touch wood it seems to have levelled itself out now. I am not feeling so tired and like ya say groggy. I'm feeling 'normal' again now 😁

Mikedabike profile image
Mikedabike

I was on 1.25 mg of Bisoprolol after an aortic valve replacement in December 2019. By February 2020 my GP and surgeon had taken me off it due to the side effects, even with this lowest dose. I had the symptoms as you describe. Within literally a day or two of stopping the medication it was like a fog had lifted from my head. I would certainly see your GP for possible alternative medication. Clearly everyone is different and many people cope with high dosages of Bisoprolol without any side effects.

Jogb profile image
Jogb

when I was diagnosed with P A Fib in 2016 i was given apixaban 5 mg twice daily and 2.50mg bisopralol one daily felt horrendous, breathless, as if i was dragging big chains round my ankles when I walked So in 2018 got the doctor to change me to Atenolol 25mg so far no Afib attacks since, the odd palpitation Still get breathless when out but nothing like when on the Bisopralol but to be honest never felt 100% since 2016 but better than a stroke,. I think everyone is different good luck

lavander1 profile image
lavander1

don't stop taking them before consulting your doctor. the side effects do ware off but it takes some time

TroublewithAF profile image
TroublewithAF

Side effects sound like what I went through when diagnosed with AF 2 years ago (female 62 fit and active) - although my initial dose was 2.5. Gave up the struggle with that medication after 10 days of hell. Been using Calcium channel blocker Diliatizem(Tildiem) since then which resolved the breathlessness .Still getting quite a lot of fluctuations in heart rate and horrible indigestion so gave the TIldiem a 6 week break. Decided to try Bisoprolol a second go and went for 1.25mg. After 8 days all is calm with the heart; rate down to best level for months;stress triggers stupid things like watching Scary Movie not managed to induce palpipations - can cope with change in need to pee. Pleased to find a less intrusive pharmaceutical

Wob58 profile image
Wob58

I am taking the same dose and I believe it gives me a foggy brain. I feel tired and not able to function properly. Not mentioned to GP because as it is a low dose I thought they might think I was imagining it. So unlike me check it out with your GP.

Yes, I have exactly the same. Feel unwell,dizzy, unsteady. I keep taking it because I have Svt and am afraid I will have another attack. Awaiting ablation.

Clairec85 profile image
Clairec85

Hi, I was taking same dose for 21 days and have been advised to come off it now as similar experience, dizzy and foggy head and very weak. Did you just stop taking it or did you lower dose slowly....?

You may also like...